MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm micl13.2, -11.0 diopter, implantable collamer lens into the patients left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was removed for a shorter length lens due to excessive vault and blurred vision.This exchange resolved the problem.
 
Additional Manufacturer Narrative
Lens was returned in liquid, in a contact lens case.Visual inspection found the haptic torn.(b)(4).
 
Additional Manufacturer Narrative
Corrected data: the reporter indicated that the surgeon implanted a 13.2mm micl13.2 -11.0 diopter implantable collamer lens into the patient's left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was "exchanged" for a shorter length lens due to excessive vault and blurred vision.The problem was resolved.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8002182
Report Number2023826-2018-01540
Device Sequence Number427945
Product Code MTA
UDI-Device Identifier00841542103312
UDI-Public00841542103312
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer12/17/2018
12/17/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/17/2018
12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR